Alert archive / Delaware / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

June 11, 2011Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 11, 2011, 6:34 AM EDT for Sussex County, Delaware. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2011, 6:34 AM EDT (10:34 UTC)
Expired
Jun 11, 2011, 7:30 AM EDT
In force
56 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 11 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 10.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WWUS81 KPHI 111034
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 AM EDT SAT JUN 11 2011

DEZ002-003-111130-
INLAND SUSSEX DE-KENT DE-
634 AM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT KENT AND SUSSEX COUNTIES...

AT 629 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF GEORGETOWN...MOVING
NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR ELLENDALE...MILTON
AROUND 700 AM...MILFORD AND SLAUGHTER BEACH AROUND 730 AM.

AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN COULD FALL IN LESS THAN 
AN HOUR WITH THIS STORM. THIS MUCH RAIN WILL CAUSE WATER TO POND ON 
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL ALSO PRODUCE MARBLE SIZED HAIL.

LAT...LON 3873 7559 3910 7543 3908 7539 3907 7539
      3903 7533 3898 7529 3893 7530 3889 7525
      3884 7521 3865 7537

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 11, 4:56 AM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 11, 4:56 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 AM EDT SAT JUN 11 2011

.SYNOPSIS...
A WEAK STATIONARY FRONT STRETCHED ACROSS THE REGION WILL MOVE SLOWLY
NORTH AS A WARM FRONT TODAY AND TONIGHT. A COLD FRONT WILL APPROACH
THE AREA SUNDAY...CROSSING THE REGION LATE SUNDAY NIGHT. HIGH PRESSURE
WILL BUILD IN BEHIND THE FRONT FOR EARLY IN THE WEEK. A FRONTAL SYSTEM
WILL APPROACH THE REGION AROUND MIDWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A BATCH OF SHOWERS AND THUNDERSTORMS OVER THE LEHIGH VALLEY...
SOUTHERN POCONOS AND NORTHWEST NEW JERSEY WILL CONTINUE MOVING
NORTHEAST EARLY THIS MORNING. THE AREA IS BEING DRIVEN BY LOW TO
MID LEVEL DIFFERENTIAL WARM AIR ADVECTION AHEAD OF A WEAK SHORT
WAVE OVER CENTRAL PENNSYLVANIA. THE BULK OF THE THUNDERSTORM
ACTIVITY CONTINUES TO BUILD ON THE SOUTHWEST FLANK OF THE
AREA...WHERE THE BEST INSTABILITY REMAINS EARLY THIS MORNING.

THE THUNDERSTORMS ON THE SOUTHWEST FLANK ARE TAKING ADVANTAGE OF
THE LOW LEVEL INSTABILITY...WITH GUSTY WINDS AND PROBABLY SOME
SMALL HAIL. BASED ON SURFACE OBSERVATIONS AND VELOCITY DATA FROM
THE TERMINAL DOPPLER RADAR IN PHILADELPHIA...BETWEEN 25 AND 30
KNOTS OF WIND HAVE BEEN MIXING THROUGH THE LAYER AND REACHING THE
SURFACE.

LAPS SOUNDINGS JUST AHEAD OF THE THUNDERSTORMS IS SHOWING A LOW
LEVEL INVERSION BETWEEN 2000 AND 3000 FEET DEEP. THE LOW LEVEL
STABILITY IS ALLOWING PATCHY FOG TO FORM. AS THE THUNDERSTORMS
MOVE INTO THE AREAS WITH BETTER LOW LEVEL INSTABILITY...THE
GUSTINESS IS LEAVING THE STORMS.

THE MAIN PROBLEM WITH THE CONVECTION THIS MORNING IS THE HEAVY
RAIN. BASED ON SURFACE OBSERVATIONS...IT APPEARS AS THOUGH KDIX
RADAR MAY BE OVERESTIMATING RAINFALL AMOUNTS...THOUGH KMUI DID
HAVE 1.76 INCHES OF RAIN IN AN HOUR IN THE RECENT PAST. FOR MOST
PARTS OF THE LEHIGH VALLEY...SOUTHERN POCONOS AND NORTHWEST NEW
JERSEY...1 AND 3 HOUR FLASH FLOOD GUIDANCE NUMBERS ARE GENERALLY
OVER 2 INCHES...SO AT THIS POINT ONLY NUISANCE FLOODING IS EXPECTED.

STRATUS IS FILLING IN ON THE WEAK EAST SOUTHEAST FLOW NEAR THE
STATIONARY FRONT. THIS MAY END UP RESULTING IN A CLOUDIER START
THAN EARLIER EXPECTED ACROSS SOUTHERN AREAS. HOWEVER...SUNSHINE
LATER THIS MORNING SHOULD HELP THIS AREAS ATTAIN THE FORECAST HIGH
TEMPERATURES.

THE WEAK SHORT WAVE SHOULD CROSS NORTHERN AREAS THIS MORNING.
AFTER THIS...THE SHOWER AND THUNDERSTORM CHANCES SHOULD BE TIED TO
WEAK DISTURBANCES IN THE MID LEVEL FLOW. BASED ON THE MID LEVEL
FLOW...MOST OF THIS ACTIVITY SHOULD OCCUR NORTH AND WEST OF
PHILADELPHIA. FURTHER SOUTH AND EAST...WHILE MOISTURE IS
AVAILABLE...THE FOCUS WILL NOT BE AS STRONG. WITHOUT THE
FOCUS...THE CONVECTIVE CHANCES SHOULD BE LESS.

THE FORECAST PROBLEM OF THE DAY MAY END UP BEING THE POSITION OF THE
STATIONARY FRONT. THE FRONT IS BEING OBSCURED BY PATCHY FOG AND
PRECIPITATION...BUT APPEARS TO BE ACROSS THE NORTHERN THIRD OF THE
AREA. MODELS SHOULD THIS FEATURE PUSHING SOUTH...AND BECOMING
STALLED. WHILE HIGH PRESSURE IS BUILDING OVER NORTHERN NEW
ENGLAND... NOT CONVINCED THE FRONT GETS THIS FAR SOUTH BEFORE
HEATING MAKES IT STOP OR EVEN CREEP NORTH.

SOUTHERN AREAS SHOULD START THE DAY WITH SOME SUNSHINE...WITH
NORTHERN AREAS PROBABLY STAYING MOSTLY CLOUDY FOR MUCH OF THE DAY.
BECAUSE OF THIS...THE BEST INSTABILITY SHOULD BE ACROSS SOUTHEAST
PENNSYLVANIA...THE SOUTHERN THIRD OF NEW JERSEY...NORTHEAST MARYLAND
AND DELAWARE. MODIFIED SOUNDINGS IN THESE AREA SUGGEST THAT
CONVECTIVE TEMPERATURES SHOULD BE IN THE LOWER TO MID 80S (WHICH ARE
ATTAINABLE).

AFTER THIS...MLCAPE VALUES NEAR 500 J/JG PROVIDE THE POTENTIAL.
MODIFIED SOUNDINGS SHOW AN INVERTED V SIGNATURE...WOULD COULD
PROMOTE GUSTY WINDS. CAPE IN THE HAIL REGION LOOKS THIN...AND
OVERALL THE FOCUS FOR THE AFTERNOON MAY HAVE TO BE THE WAVERING
FRONTAL BOUNDARY. BECAUSE OF THE UNCERTAINTY...GUSTY WINDS WILL NOT
BE INCLUDED IN THE FORECAST FOR SOUTHERN AREAS YET.

WITH THE HIGH SUN ANGLE...SUNSHINE WILL DETERMINE HIGH TEMPERATURES
TODAY. ACROSS SOUTHERN AREAS...WHERE THE MOST SUN WILL BE
AVAILABLE...850 MB TEMPERATURES NEAR 16 CELSIUS SUGGEST HIGHS IN THE
MID TO UPPER 80S. THIS IS MORE OR LESS WHERE GUIDANCE IS...AND IT IS
ACCEPTED. FURTHER NORTH...HIGHS BECOME A BIT MURKIER WITH THE CLOUD
COVER. FOR NOW...WILL STICK CLOSE TO THE MOS BLEND...BUT MORE
SUNSHINE THAN EXPECTED...ESPECIALLY THIS AFTERNOON...COULD MEAN HIGH
TEMPERATURES MAY END UP BEING 5 DEGREES TOO COOL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
AS THE WEAK SHORT WAVES MOVE EAST OF THE AREA THIS EVENING...THE
BEST CHANCE OF SHOWERS AND THUNDERSTORMS SHOULD BE DURING THE
EVENING HOURS. AFTER THIS...THERE MAY NOT BE MUCH OF THE TRIGGER
UNTIL LATE TONIGHT...WHEN YET ANOTHER SHORT WAVE IN THE NORTHERN
STREAM MOVES EAST. WITH PRECIPITABLE WATER VALUES NEAR 1.60
INCHES...HEAVY RAIN COULD BE A PROBLEM THIS EVENING...BUT NOT ENOUGH
CONFIDENCE IN ANY ONE AREAS FOR ENHANCED WORDING.

OTHERWISE...PATCHY FOG IS POSSIBLE. LOWS SHOULD END UP BEING CLOSER
TO THE WARMER GFS MOS NUMBERS...AS DEW POINTS MAY NOT LET
TEMPERATURES FALL MUCH LOWER THAN THIS.

A MID LEVEL SYSTEM CLOSING OFF OVER ONTARIO WILL DROP SOUTHEAST
SUNDAY INTO SUNDAY NIGHT. SHORT WAVES RUNNING AROUND THE CLOSING MID
LEVEL SYSTEM WILL ATTEMPT TO PUSH A COLD FRONT THROUGH THE REGION
LATE SUNDAY INTO SUNDAY NIGHT. RIGHT NOW...IT APPEARS AS THOUGH THE
BEST TIMING FOR THE FRONTAL PASSAGE WILL BE SUNDAY NIGHT.

AHEAD OF THE FRONT...A BATCH OF SHORT WAVE INDUCED SHOWERS AND
THUNDERSTORMS WILL BE MOVING ACROSS NORTHERN AREAS IN THE MORNING.
AFTER THIS...THERE SHOULD BE A PERIOD OF SUNSHINE THROUGH MAINLY
HIGH AND MID LEVEL CLOUDS DURING THE LATE MORNING AND AFTERNOON. THE
SUNSHINE SHOULD ALLOW HIGHS TO REACH CLOSER TO THE MUCH WARMER GFS
MOS NUMBERS. THIS IS ALSO SUPPORTED BY 850 MB TEMPERATURES ONCE
AGAIN NEAR 16 DEGREES CELSIUS. THERE IS A FAIRLY LARGE SPREAD
BETWEEN THE COOLER NAM MOS NUMBERS AND THE WARM GFS MOS
NUMBERS...WITH KRDG SHOULD A 14 DEGREE DIFFERENCE.

MARGINAL TO MODEST INSTABILITY IS POSSIBLE AHEAD OF THE FRONT SUNDAY
AFTERNOON...WITH THE BEST INSTABILITY ACROSS EASTERN PENNSYLVANIA...
WESTERN NEW JERSEY...AS WELL AS DELAWARE AND NORTHEAST MARYLAND.
BULK SHEAR VALUES WILL BE A BIT BETTER SUNDAY AFTERNOON (NEAR 30
KNOTS) IN THIS AREA...WITH INSTABILITY VALUES GREAT ENOUGH FOR DEEP
CONVECTION TO DEVELOP.

THE MISSING INGREDIENT MAY BE THE FOCUS. MODELS ARE HINTING AT A LEE
SIDE TROUGH IN THE AFTERNOON AND EVENING...AND THIS COULD PROVIDE
THE NEEDED FOCUS. SINCE THE POTENTIAL IS MORE THAN 36 HOURS
AWAY...WILL NOT ADD ANY ENHANCED WORDING TO THE GRIDDED OR TEXT
FORECASTS...BUT THIS MAY BE MENTIONED IN THE HAZARDOUS WEATHER
OUTLOOK.

THE FRONT CROSSES THE REGION SUNDAY NIGHT. THE GFS IS A TAD FASTER
WITH THE FRONTAL PASSAGE. THERE IS A HINT THAT LOW PRESSURE COULD
TRY TO FORM ON THE FRONT AHEAD OF THE CLOSED MID LEVEL SYSTEM, IF
THIS OCCURS...IT SHOULD SLOW THE FRONT AND KEEP THE CHANCE OF
SHOWERS IN EASTERN AREAS MOST OF THE NIGHT. SINCE THE TRUE AIRMASS
CHANGE DOES NOT OCCUR UNTIL LATE AT NIGHT...LOWS WERE BASED ON THE
WARMER NAM MOS NUMBERS.

FOR MONDAY...THE MID LEVEL SYSTEM CROSSES THE NORTHERN AREAS IN THE
AFTERNOON AND EVENING. SINCE THIS SHOULD ALLOW CONVECTIVE
TEMPERATURES TO BE REACHED...A SLIGHT CHANCE OF SHOWERS WAS PLACED
IN NORTHERN AREAS DURING THE AFTERNOON. MODEL SOUNDINGS SHOW THAT
THE COLUMN IS STRONGLY CAPPED MONDAY AFTERNOON...SO ANY SHOWERS THAT
DEVELOP SHOULD BE RELATIVELY SHORT LIVED WITH LITTLE UPDRAFT
POTENTIAL.

ELSEWHERE...COLD AIR ADVECTION SHOULD ALLOW CUMULUS TO SPREAD TO
STRATOCUMULUS...BUT SUB CLOUD LAYERS SHOULD BE TOO DRY FOR SHOWERS.
MODEL SOUNDINGS SUGGEST GUSTY WINDS IN THE LATE MORNING AND
AFTERNOON...AS THE TRUE AIRMASS CHANGE OCCURS AND DEW POINTS DROP
INTO THE 40S AND LOWER 50S. SINCE MOS NUMBERS ARE CLOSE FOR
HIGHS...AND A BLEND WAS USED.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A MID LEVEL LOW IS EXPECTED TO BE LOCATED OVER MAINE OR CANADA'S
MARITIME PROVINCES ON MONDAY NIGHT WITH A TROUGH EXTENDING TO ITS
SOUTHWEST. THE TROUGH IS FORECAST TO PASS OVER OUR REGION AT THAT
TIME. THE LOW SHOULD DROP TO THE SOUTH ON TUESDAY, REACHING OUR
LATITUDE ON WEDNESDAY. IT IS THEN ANTICIPATED TO DRIFT EASTWARD.
MEANWHILE, A RIDGE IS EXPECTED TO BUILD OVER OUR REGION FROM THE
WEST DURING THE MID WEEK PERIOD AS ANOTHER TROUGH DROPS OVER THE
GREAT LAKES. THE TROUGH SHOULD PROGRESS EASTWARD LATE IN THE WEEK.

AT THE SURFACE, HIGH PRESSURE FROM THE NORTHWEST WILL LIKELY
BUILD ACROSS OUR REGION ON TUESDAY AND WEDNESDAY. A COLD FRONT IS
FORECAST TO APPROACH FROM THE WEST ON THURSDAY AND IT SHOULD
ARRIVE IN OUR REGION ON THURSDAY NIGHT.

WE ARE ANTICIPATING DRY WEATHER CONDITIONS FROM MONDAY NIGHT
THROUGH WEDNESDAY NIGHT IN ASSOCIATION WITH THE HIGH. WE MAY BEGIN
TO SEE SOME SHOWERS AND THUNDERSTORMS IN THE WARM ADVECTION IN
ADVANCE OF THE FRONT ON THURSDAY. ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE POSSIBLE WITH THE FRONT ON THURSDAY NIGHT AND
SOME PRECIPITATION COULD LINGER INTO FRIDAY.

NEAR SEASONABLE TEMPERATURES ARE EXPECTED THROUGH THE PERIOD.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THERE WERE A VARIETY OF CONDS ERLY THIS MORNING, WITH MOST AREAS
VFR, SOME IFR OR EVEN LIFR AND OTHERS IN-BETWEEN.  A LARGE AREA OF
SHOWERS AND TSTMS WAS APPROACHING FROM THE W AND WILL IMPACT KABE
AND KRDG SHORTLY.  CONDS WILL DETERIORATE AT THOSE LOCATIONS FOR A
TIME BEFORE IMPROVING ONCE AGAIN.  IF THE LINE HOLDS TOGETHER, IT
COULD AFFECT KTTN AND PSBLY KPNE LATER THIS MORNING.

OTHERWISE, EXPECT MAINLY VFR CONDS TO PREVAIL DURG THE DAYLIGHT
HOURS UNTIL AFTN HEATING TRIGGERS MORE TSTMS.  FOR NOW WILL HANDLE
WITH A CB EVERYWHERE UNTIL IT BECOMES EVIDENT WHERE THE DEVELOPMENT
WILL BE AND WHEN.

MDL GUIDANCE IS ALL OVER THE PLACE TONIGHT WRT CIGS SO THIS IS A LOW
CONFIDENCE FCST.  WITH ELY TO SELY FLOW AND GOOD LOW LEVEL MOISTURE,
EXPECT SOME LOW CLOUDS TO DEVELOP TONIGHT.  BUT THE EXTENT IS A BIT
MORE IN QUESTION.  FOR NOW WILL INDICATE SOME MVFR CIGS, BUT THIS
COULD END UP BEING CONSERVATIVE IF SOME OF THE MORE BULLISH FCSTS
ARE CORRECT.

OUTLOOK...
A COLD FRONT WILL CROSS THE REGION ON SUNDAY AND THERE ARE MORE CHCS
OF SHOWERS AND TSTMS WITH THE FRONT.  THE WIND WILL BECOME SLY AND
EVENTUALLY NWLY BY SUNDAY EVENING BEHIND THE FRONT AND THIS WILL
USHER IN MUCH DRIER AIR WHICH WILL END ALL PRECIP CHCS.
ADDITIONALLY, THE DRY AIR WILL ALLOW FOR A PREVAILING VFR THROUGH
THE ERLY PART OF NEXT WEEK AS HIGH PRESSURE BUILDS IN.

&&

.MARINE...
NO FLAGS ARE FORECAST THROUGH THE FORECAST PERIOD. ELY TO SELY FLOW
WILL CONTINUE ACRS THE WATERS THROUGH TONIGHT  WHICH WILL CAUSE A
GRADUAL INCREASE IN SEAS, BUT THE LATEST GUIDANCE INDICATES THEY
WILL REMAIN BELOW ADVISORY CRITERIA.  THERE WILL BE SCATTERED
SHOWERS AND TSTMS AROUND TODAY INTO THIS EVENING AND MORE ON SUNDAY
AS A COLD FRONT CROSSES THE WATERS.  THE WIND WILL SHIFT TO THE WEST
AND THEN NW BEHIND THE FRONT.  HIGH PRESSURE THEN MOVES TO THE
WATERS AND BRINGS GOOD BOATING CONDITIONS FOR MOST OF THE FIRST
HALF OF THE WORK WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...IOVINO
AVIATION...NIERENBERG
MARINE...NIERENBERG
Hazardous weather outlook, Jun 11, 5:06 AM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
506 AM EDT SAT JUN 11 2011

PAZ054-055-060>062-120915-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
506 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>024-027-
PAZ067>071-120915-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
506 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-025-026-120915-
EASTERN MONMOUTH-COASTAL ATLANTIC-COASTAL OCEAN-
506 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THE RIP CURRENT RISK MAY APPROACH MODERATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-120915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
506 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 4:23 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
423 AM EDT SAT JUN 11 2011

NJZ007>010-PAZ067>069-110930-
BUCKS PA-CHESTER PA-HUNTERDON NJ-MONTGOMERY PA-MORRIS NJ-SOMERSET NJ-
WARREN NJ-
423 AM EDT SAT JUN 11 2011

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...CHESTER...HUNTERDON...
MONTGOMERY...MORRIS...SOMERSET AND WARREN COUNTIES...

AT 418 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
EASTON TO 9 MILES SOUTHEAST OF READING...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR HARMONY...TRUMBAUERSVILLE AROUND 430
AM...ROXBURG...BELVIDERE AROUND 445 AM...OXFORD...OTTSVILLE AROUND
500 AM...PIPERSVILLE...BEDMINSTER AROUND 515 AM...BYRAM AND CALIFON
AROUND 530 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 4064 7472 4048 7480 4031 7508 4013 7542
      4014 7588 4024 7568 4046 7535 4060 7520
      4075 7520 4079 7510 4085 7509 4087 7505
      4086 7468

HAYES
Special weather statement, Jun 11, 5:11 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
511 AM EDT SAT JUN 11 2011

NJZ021>025-111200-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
INCLUDING THE CITIES OF...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY
511 AM EDT SAT JUN 11 2011

...AREAS OF FOG EARLY THIS MORNING...

LOOK FOR AREAS OF FOG ACROSS ATLANTIC...CAPE MAY AND CUMBERLAND
COUNTIES IN SOUTHERN NEW JERSEY THROUGH 800 AM. THE FOG MAY BE
DENSE IN SPOTS...WITH VISIBILITIES DROPPING BELOW ONE-HALF MILE AT
TIMES.

IF YOU PLAN TO TRAVEL EARLY THIS MORNING...BE ON THE ALERT FOR
POOR VISIBILITY IN AREAS OF FOG.

DEZ002>004-111200-
KENT-INLAND SUSSEX-DELAWARE BEACHES-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH
511 AM EDT SAT JUN 11 2011

...AREAS OF FOG EARLY THIS MORNING...

LOOK FOR AREAS OF FOG ACROSS CENTRAL AND SOUTHERN DELAWARE
THROUGH 800 AM. THE FOG MAY BE DENSE IN SPOTS...WITH VISIBILITIES
DROPPING BELOW ONE- HALF MILE AT TIMES.

IF YOU PLAN TO TRAVEL EARLY THIS MORNING...BE ON THE ALERT FOR
POOR VISIBILITY IN AREAS OF FOG.

HAYES
Special weather statement, Jun 11, 5:21 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
521 AM EDT SAT JUN 11 2011

PAZ060-067-111015-
BERKS PA-CHESTER PA-
521 AM EDT SAT JUN 11 2011

...STRONG THUNDERSTORMS WILL AFFECT BERKS AND CHESTER COUNTIES...

AT 517 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES WEST OF
READING TO 17 MILES NORTH OF LANCASTER TO 8 MILES NORTHWEST OF
LANCASTER...MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR
WOMELSDORF AROUND 600 AM...STRAUSSTOWN AND WERNERSVILLE AROUND 615
AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4053 7634 4052 7630 4054 7621 4058 7584
      4037 7573 4004 7562 4004 7595 4011 7595
      4014 7590 4036 7621 4036 7624 4047 7640
      4050 7644

HAYES
Special weather statement, Jun 11, 5:53 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
553 AM EDT SAT JUN 11 2011

DEZ002>004-NJZ024-111100-
ATLANTIC COASTAL CAPE MAY NJ-DELAWARE BEACHES DE-INLAND SUSSEX DE-
KENT DE-
553 AM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY...KENT AND SUSSEX
COUNTIES...

AT 551 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF GEORGETOWN...MOVING
NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR FARMINGTON...
ANDREWSVILLE AROUND 600 AM...ELLENDALE...MILTON AROUND 615 AM...
MILFORD...HOUSTON AROUND 630 AM...SLAUGHTER BEACH...FREDERICA AROUND
645 AM...BIG STONE BEACH AND CAPE HENLOPEN STATE PARK AROUND 700 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3871 7572 3883 7573 3926 7544 3924 7539
      3909 7540 3898 7529 3893 7530 3880 7516
      3879 7511 3891 7498 3899 7497 3899 7490
      3895 7485 3891 7497 3881 7508 3865 7505
      3860 7514 3860 7511 3848 7522

HAYES
Special weather statement, Jun 11, 6:17 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
617 AM EDT SAT JUN 11 2011

DEZ001-MDZ008-NJZ016-PAZ060-061-067>070-111115-
BERKS PA-BUCKS PA-CECIL MD-CHESTER PA-DELAWARE PA-LEHIGH PA-
MONTGOMERY PA-NEW CASTLE DE-SALEM NJ-
617 AM EDT SAT JUN 11 2011

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CECIL...
CHESTER...DELAWARE...LEHIGH...MONTGOMERY...NEW CASTLE AND SALEM
COUNTIES...

AT 613 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
READING TO 18 MILES EAST OF LANCASTER TO 18 MILES WEST OF ELKTON...
MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR MOUNT VERNON...
HOMEVILLE AROUND 630 AM...COCHRANVILLE...FARMINGTON AROUND 645 AM...
LEESPORT...NEW MORGAN AROUND 700 AM...ELVERSON AND MOUNT PENN AROUND
715 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4044 7626 4048 7550 4002 7539 3945 7552
      3950 7557 3958 7554 3958 7556 3950 7558
      3944 7556 3945 7602 3953 7599 3954 7607
      3969 7622 3973 7620 3974 7613 3978 7607
      3987 7601 4011 7595 4014 7590 4036 7623

HAYES
Special weather statement, Jun 11, 6:34 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 AM EDT SAT JUN 11 2011

DEZ002-003-111130-
INLAND SUSSEX DE-KENT DE-
634 AM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT KENT AND SUSSEX COUNTIES...

AT 629 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF GEORGETOWN...MOVING
NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR ELLENDALE...MILTON
AROUND 700 AM...MILFORD AND SLAUGHTER BEACH AROUND 730 AM.

AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN COULD FALL IN LESS THAN
AN HOUR WITH THIS STORM. THIS MUCH RAIN WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL ALSO PRODUCE MARBLE SIZED HAIL.

LAT...LON 3873 7559 3910 7543 3908 7539 3907 7539
      3903 7533 3898 7529 3893 7530 3889 7525
      3884 7521 3865 7537

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 11:15 PM EDTSpecial Weather StatementPHIMorris60 min
Jun 11, 12:07 AM EDTSpecial Weather StatementPHIMorris53 min
Jun 11, 12:41 AM EDTAreal Flood AdvisoryPHIMorris, Sussex3 hr
Jun 11, 1:40 AM EDTSpecial Weather StatementPHIUnion65 min
Jun 11, 4:23 AM EDTSpecial Weather StatementPHIHunterdon, Warren67 min
Jun 11, 3:11 PM EDTSpecial Weather StatementPHIGloucester49 min
Jun 11, 3:47 PM EDTAreal Flood AdvisoryPHICamden, Gloucester93 min
Jun 11, 3:58 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cumberland, Gloucester47 min
Jun 11, 4:32 PM EDTAreal Flood AdvisoryPHIAtlantic85 min
Jun 11, 4:43 PM EDTSpecial Weather StatementPHIAtlantic47 min
Jun 11, 5:01 PM EDTSpecial Marine WarningPHI44 min
Jun 11, 5:24 PM EDTSpecial Weather StatementPHIAtlantic51 min
Jun 11, 1:48 AM EDTSpecial Weather StatementPHICarbon57 min
Jun 11, 2:32 AM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh58 min
Jun 11, 3:26 AM EDTSpecial Weather StatementPHIBerks, Lehigh, Northampton64 min
Jun 11, 3:45 AM EDTAreal Flood AdvisoryPHIBerks, Lehigh3 hr
Jun 11, 3:48 AM EDTSpecial Weather StatementPHIBerks57 min
Jun 11, 5:21 AM EDTSpecial Weather StatementPHIBerks54 min
Jun 11, 6:17 AM EDTSpecial Weather StatementPHIBerks, Chester58 min
Jun 11, 6:42 AM EDTSpecial Weather StatementPHICarbon, Monroe63 min
Jun 11, 1:46 PM EDTSpecial Weather StatementPHICaroline44 min
Jun 11, 5:53 AM EDTSpecial Weather StatementPHIKent, Sussex67 min
Jun 11, 6:52 AM EDTAreal Flood AdvisoryPHISussex113 min
Jun 11, 2:43 PM EDTSpecial Weather StatementPHISussex47 min
Jun 11, 3:05 PM EDTSpecial Weather StatementPHISussex55 min
Jun 11, 4:09 PM EDTSpecial Weather StatementPHISussex66 min
Jun 11, 4:21 PM EDTSevere Thunderstorm WarningPHIKent, New Castle39 min
Jun 11, 4:57 PM EDTSpecial Weather StatementPHIKent48 min
Jun 11, 5:05 PM EDTAreal Flood AdvisoryPHIKent63 min

Nearby

Special Weather Statements in Delaware, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.